Alert archive / Minnesota / Small Craft Advisories in 2012
Small Craft Advisory 49, NWS Duluth, MN
NWS Duluth, MN issued this small craft advisory at Oct 11, 2012, 3:06 AM CDT. It took effect at Oct 11, 2012, 10:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2012, 3:06 AM CDT (08:06 UTC)
- In effect from
- Oct 11, 2012, 10:00 AM CDT
- Expired
- Oct 11, 2012, 9:48 PM CDT
- In force
- 12 hr
- Issued by
- NWS Duluth, MN
The text
As transmitted, in the capitals the NWS used until 2016.
138 WHUS73 KDLH 110806 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 306 AM CDT THU OCT 11 2012 LSZ146-147-111615- /O.NEW.KDLH.SC.Y.0049.121011T1500Z-121012T0300Z/ PORT WING TO SAND ISLAND WI-SAND ISLAND TO BAYFIELD WI- 306 AM CDT THU OCT 11 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING. * WINDS...A NORTHWEST WIND AROUND 20 KT. * WAVES/SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
758 WHUS73 KDLH 111454 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 954 AM CDT THU OCT 11 2012 LSZ146-147-112130- /O.CON.KDLH.SC.Y.0049.121011T1500Z-121012T0300Z/ PORT WING TO SAND ISLAND WI-SAND ISLAND TO BAYFIELD WI- 954 AM CDT THU OCT 11 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WINDS...NORTHWEST WINDS WILL QUICKLY INCREASE TO 20 TO 25 KNOTS WITH A FEW GUSTS TO 30 KNOTS. * WAVES/SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
338 WHUS73 KDLH 112028 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 328 PM CDT THU OCT 11 2012 LSZ146-147-120300- /O.CON.KDLH.SC.Y.0049.000000T0000Z-121012T0300Z/ PORT WING TO SAND ISLAND WI-SAND ISLAND TO BAYFIELD WI- 328 PM CDT THU OCT 11 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WINDS...NORTHWEST WINDS OF 20 TO 25 KNOTS WILL CONTINUE INTO THE EVENING BEFORE DECREASING. * WAVES/SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
128 WHUS73 KDLH 120248 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 948 PM CDT THU OCT 11 2012 LSZ146-147-120400- /O.CAN.KDLH.SC.Y.0049.000000T0000Z-121012T0300Z/ PORT WING TO SAND ISLAND WI-SAND ISLAND TO BAYFIELD WI- 948 PM CDT THU OCT 11 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ GRANING
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at Oct 11, 12:23 AM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Oct 11, 12:23 AM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 1223 AM CDT THU OCT 11 2012 .AVIATION...06Z TAFS. LOW PRESSURE WILL MOVE THROUGH MINNESOTA TO LAKE SUPERIOR BY 12Z...THEN CONTINUE EAST ON THURSDAY. THE LOW IS MOVING QUITE FAST...AND PRECIPITATION WILL DIMINISH FROM WEST TO EAST OVERNIGHT. THE HEAVIEST PRECIP...MAINLY SNOW...WILL OCCUR THROUGH THE EARLY MORNING HOURS. RADAR ALREADY SHOWED THE PRECIPITATION WAS DIMINISHING OVER WESTERN AREAS. IFR CONDITIONS WILL OCCUR UNDER THE PRECIP...WITH A MIXTURE OF MVFR/VFR ELSEWHERE. CEILINGS WILL INCREASE TO LOW END VFR FOR MOST AREAS THURSDAY...THEN CLOUDS WILL DECREASE THURSDAY EVENING. && .PREV DISCUSSION... /ISSUED 536 PM CDT WED OCT 10 2012/ UPDATE... CONCERNS ABOUT PRECIPITATION DISTRIBUTION REMAIN IN THE SHORT TERM...WITH THE 18Z NAM DROPPING IT'S FORECAST PRECIP FURTHER SOUTH...PUTTING THE TWIN PORTS IN THE PATH FOR HIGHER PRECIP TOTALS. THE 18Z GFS IS FAIRLY SIMILAR TO IT'S 12Z RUN. THE NAM CONTINUES TO BE HIGHER WITH IT'S QPF...WHICH WOULD SEEM REASONABLE GIVEN THE FGEN SIGNATURE. HOWEVER...WHEN COMPARING THE NAM TO CURRENT RADAR...IT DOES APPEAR OVERDONE WITH IT'S QPF ENDING 00Z THUR. WE'LL MONITOR RADAR BUT MAY HAVE TO DO AN UPDATE THIS EVENING AND INCREASE POPS FURTHER SOUTH INTO THE TWIN PORTS AND FAR NORTHERN WISCONSIN. PRECIP TYPE MAY BE A BIT OF AN ISSUE AS WELL...WITH THE NAM SUGGESTING RAIN OR A MIX LASTING A BIT LONGER OVER THE SOUTHERN EDGE OF IT'S QPF...AND THAT WOULD CUT INTO SNOWFALL. STILL THINKING A SWATH OF 1-3 INCHES OF SNOW IS POSSIBLE TONIGHT...WITH THE BEST CHANCE FOR THE HIGHER AMOUNTS OCCURRING WEST AND NORTH OF THE TWIN PORTS. THIS SYSTEM IS A QUICK HITTER...AS THE LOW IS MOVING PRETTY FAST WHICH CAN LEAD TO A NARROW SWATH OF SNOW FURTHER COMPLICATING MATTERS. AVIATION...00Z TAFS UNCERTAINTY EXISTS IN THE SHORT TERM WITH PRECIPITATION DISTRIBUTION AND TYPE. THE MODELS HAVE TRENDED TOWARD A CONSENSUS OF AN AREA OF PRECIPITATION WITH IT'S MAIN AXIS FROM LEECH LAKE EAST TOWARD THE TWIN PORTS THEN EAST INTO THE UPPER PENINSULA. PRECIP TYPE SHOULD START OFF AS RAIN THIS EVENING...THEN QUICKLY GO TO SNOW ROUGHLY ALONG AND NORTH OF HIGHWAY 2...WITH A MIX JUST SOUTH...AND MAINLY RAIN ALONG THE FAR SOUTH. PRECIP TYPE WILL EVENTUALLY BECOME MOSTLY SNOW FOR MOST AREAS. MVFR WITH A PERIOD OR TWO OF IFR WILL OCCUR ONCE THE PRECIP DEVELOPS. CEILINGS MAY START TO INCREASE LATE TONIGHT...AND MORE SO ON THURSDAY. PREV DISCUSSION... /ISSUED 305 PM CDT WED OCT 10 2012/ SHORT TERM... THIS AFTERNOON THROUGH LATE THURSDAY NIGHT... MAIN CONCERNS IN THE SHORT TERM ARE FOCUSED AROUND THE POTENTIAL FOR ACCUMULATING SNOW ACROSS NORTHEAST MINNESOTA...NORTH OF THE TWIN PORTS...THIS EVENING AND TONIGHT...ALONG WITH BELOW AVERAGE TEMPERATURES THROUGH TOMORROW. DEEP UPPER TROUGH CONTINUES TO DIG INTO THE GREAT LAKES/NE REGION THIS AFTERNOON WITH AN UPPER SHRT WV DROPPING SEWD THROUGH SRN SASKATCHEWAN/MANITOBA INTO THE NRN PLAINS. NEARLY CO-LOCATED WITH THIS UPPER S/W IS A STRENGTHENING SFC LOW MOVING INTO WRN NORTH DAKOTA. AHEAD OF THIS LOW...A STRONG SLY FLOW HAS DEVELOPED WITH ROBUST WAA IN THE LOW/MID LEVELS...WHICH HAS ACTED TO ENHANCE A NARROW CORRIDOR OF 850-700MB F-GEN ON THE NERN EDGE OF THE LOW. THIS LOW IS FORECAST TO MOVE TO THE E/SE THIS EVENING AND THROUGH THE OVERNIGHT ACROSS CENTRAL MN. STRONG WAA WILL PERSIST WITH THE EWD PROGRESSION OF THE LOW...ALONG WITH SLIGHT INTENSIFICATION OF THE MID LEVEL F-GEN ACROSS NE MN. IT APPEARS AT THIS TIME THAT MOST OF THE PRECIPITATION EARLY THIS EVENING WILL START OUT AS RAIN...WITH A GOOD PORTION OF THE LOW LEVELS WELL ABOVE FREEZING. HOWEVER...AS THE EVENING PROGRESSES...SFC TEMPERATURES ARE EXPECTED TO FALL INTO THE MID AND LOWER 30S WITH TEMPS COLD ENOUGH ALOFT FOR SNOW TO FALL. AS THE COLD RAIN FALLS TO THE GROUND...LATENT COOLING WILL OCCUR AND ALLOW THE TEMPS TO COOL MORE EFFICIENTLY AND LET THE RAIN CHANGE OVER TO SNOW. WILL LIKELY SEE AN AREA OF RAIN SNOW MIX THIS EVENING FROM LEECH LAKE TO DULUTH...WITH ALL RAIN TO THE SOUTH AND ALL SNOW NORTH OF HIGHWAY 2. THE STRONGEST BAND OF SNOW IS EXPECTED TO OCCUR IN THE LATE EVENING...CLOSE TO MIDNIGHT. STRONG UPWARD MOTION IN THE DENDRITIC GROWTH ZONE AND WEAK INSTABILITY ALONG THE IRON RANGE INTO THE ARROWHEAD FOR A BRIEF PERIOD OF TIME WILL ALLOW FOR RAPID SNOW ACCUMULATION IN THIS AREA. COULD SEE UP TO 3 INCHES FROM HIBBING EWD TO ELY AND INTO LAKE COUNTY. OTHER AREAS INCLUDING INTL FALLS...GRAND RAPIDS...AND DULUTH COULD SEE 0.5 - 1.5 INCHES OF SNOW ACCUMULATION. THROUGH EARLY THURSDAY...ANOTHER SLUG OF MOISTURE IS EXPECTED TO WRAP AROUND THE BACK SIDE OF THE DEPARTING SYSTEM TO PRODUCE A FEW SNOW SHOWERS ALONG THE INTERNATIONAL BORDER AND INTO THE ARROWHEAD...MOST LIKELY ENDING LATE MORNING OR EARLY AFTERNOON. HIGH PRESSURE WILL BUILD IN FROM THE WEST THURSDAY AFTERNOON AND ALLOW SKIES TO CLEAR OFF AND REMAIN MOSTLY CLEAR THROUGH THE NIGHT. THIS WILL ALLOW TEMPS TO DROP INTO THE 20S ACROSS THE ENTIRE REGION. LONG TERM... FRIDAY THROUGH WEDNESDAY... HIGH PRESSURE WILL BRING QUIET WEATHER TO THE NORTHLAND ON FRIDAY...WITH TEMPS IN THE 40S FOR THE MOST PART. BY FRIDAY NIGHT...A STRONG STORM SYSTEM WILL ALREADY BEGIN TO AFFECT THE NORTHLAND. A STRONG LLJ WILL BRING GULF MOISTURE NORTHWARD INTO THE UPPER MIDWEST AND WESTERN GREAT LAKES FRIDAY NIGHT. CLOUDS SHOULD MOVE RAPIDLY INTO THE REGION FRIDAY EVENING...WITH RAIN ALREADY MOVING INTO AT LEAST THE SOUTHERN HALF OF THE CWA BY 12Z SATURDAY. THERE IS SOME DISAGREEMENT AMONGST THE MODEL SOLUTIONS...BUT THE MAJORITY OF THE SOLUTIONS BRING A FAIRLY WIDESPREAD SWATH OF RAIN ACROSS AT LEAST THE SOUTHEAST HALF OF THE CWA. THINK THE PRECIPITATION WILL TAPER OFF CONSIDERABLY TOWARD KINL...AND THEY MAY ACTUALLY SEE LITTLE OR NO PRECIPITATION. WITH PRECIPITABLE WATER VALUES ON THE ORDER OF 1.25 TO 1.50...FEEL REASONABLY CONFIDENT THERE SHOULD BE SOME DECENT RAINFALL AMOUNTS WHICH WILL HELP TO REPLENISH SOME OF THE MOISTURE ACROSS OUR AREA. THE RAIN SHOULD PERSIST INTO SATURDAY NIGHT...BEFORE MOVING OUT ON SUNDAY. THE MODELS TRY TO BRING SOME LIGHT PRECIPITATION ACROSS THE NORTHERN HALF OF THE CWA ON MONDAY NIGHT...AND ACROSS THE REST OF THE AREA ON TUESDAY. THERE IS A WIDE VARIETY OF MODEL SOLUTIONS FOR WEDNESDAY AT THIS POINT. && .POINT TEMPS/POPS... DLH 26 46 36 48 / 0 0 30 60 INL 24 45 31 50 / 10 0 10 10 BRD 25 50 39 52 / 0 0 20 60 HYR 24 49 35 52 / 0 0 40 80 ASX 28 48 36 50 / 0 0 30 70 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. && AVIATION...MELDE
Hazardous weather outlook, Oct 10, 3:20 PM CDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 320 PM CDT WED OCT 10 2012 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-111030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 320 PM CDT WED OCT 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT RAIN WILL BEGIN EARLY THIS EVENING AND EVENTUALLY MIX WITH AND CHANGE TO SNOW ACROSS NORTHERN MINNESOTA TONIGHT. SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE NORTH OF A LINE FROM CASS LAKE TO TWO HARBORS. AREAS AROUND THE TWIN PORTS COULD SEE AROUND ONE INCH OF SNOW BY LATE TONIGHT. LIGHT SNOW IS ALSO POSSIBLE INTO NORTHWEST WISCONSIN BY EARLY THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SNOWFALL ACCUMULATION AND PRECIPITATION TYPE REPORTS WOULD BE APPRECIATED TONIGHT. LSZ121-140>148-111030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 320 PM CDT WED OCT 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY GUSTY NORTHWEST WINDS ARE EXPECTED THURSDAY ACROSS THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE...AND ADVISORIES MAY BE NEEDED. PLEASE CHECK THE MARINE FORECAST FOR DETAILS. TENTINGER MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
Nearby
Small Craft Advisories in Minnesota, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.